Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 19, NWS Pocatello, ID

June 10, 2008

NWS Pocatello, ID issued this wind advisory at Jun 10, 2008, 3:18 AM MDT. It took effect at Jun 10, 2008, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 3:18 AM MDT (09:18 UTC)
In effect from
Jun 10, 2008, 11:00 AM MDT
Expired
Jun 10, 2008, 8:27 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 100918
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MDT TUE JUN 10 2008

IDZ017-020-021-102130-
/O.UPG.KPIH.HW.A.0001.080610T1500Z-080611T0300Z/
/O.NEW.KPIH.WI.Y.0019.080610T1700Z-080611T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
318 AM MDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT THROUGH EASTERN
IDAHO TUESDAY MORNING. DUE TO THE COMBINATION OF A STRONG SURFACE
PRESSURE GRADIENT AND WINDS ALOFT MIXING TO THE GROUND...VERY
WINDY CONDITIONS ARE EXPECTED ACROSS THE SNAKE PLAIN BY MID
MORNING AND LASTING INTO THE EVENING HOURS. SUSTAINED WINDS OF
25 TO 35 MPH ARE POSSIBLE WITH GUSTS UP TO 50 MPH. BLOWING DUST
AND REDUCED VISIBILITIES ARE EXPECTED TO BE A PROBLEM.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 102003
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MDT TUE JUN 10 2008

IDZ017-020-021-110300-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-080611T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
203 PM MDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A POWERFUL STORM SYSTEM IS PUSHING A COLD FRONT THROUGH EASTERN
IDAHO. DUE TO THE COMBINATION OF A STRONG SURFACE PRESSURE
GRADIENT AND WINDS ALOFT MIXING TO THE GROUND...VERY WINDY
CONDITIONS ARE EXPECTED ACROSS THE SNAKE PLAIN FOR THE REST OF
THIS AFTERNOON LASTING INTO THE EVENING HOURS. SUSTAINED WINDS
FROM THE SOUTHWEST WILL CONTINUE AT 25 TO 40 MPH WITH GUSTS UP TO
55 MPH. BLOWING DUST AND REDUCED VISIBILITIES ARE EXPECTED TO BE A
PROBLEM.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 110227
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
827 PM MDT TUE JUN 10 2008

IDZ017-020-021-110330-
/O.CAN.KPIH.WI.Y.0019.000000T0000Z-080611T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
827 PM MDT TUE JUN 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 9, 8:11 PM MDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jun 9, 8:11 PM MDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
811 PM MDT MON JUN 9 2008

.UPDATE...MODELS STILL COMING IN THIS EVENING. FIRST PEEK AT NAM12
SHOWS 700 MB WINDS FOR TUESDAY WEAKER THAN MODELS DID YESTERDAY
BUT THIS IS NOT A COMPLETELY RELIABLE INDICATOR. GIVEN THE
STRENGTH OF COLD AIR ADVECTION PLAN TO CONTINUE THE HIGH WIND
WATCH. RS

&&

.PREV DISCUSSION... /ISSUED 229 PM MDT MON JUN 9 2008/

DISCUSSION...WV/IR SAT IMAGERY SHOW NEXT PACIFIC TROUGH DROPPING
SOUTH ALONG BC COAST TO SEATTLE THIS AFTERNOON. MOISTURE STREAMING
INTO INTERMTN WEST REMAINING MAINLY MID-LEVEL PER VIS SAT AND SFC
OBS. MODELS REMAIN CONSISTENT IN DROPPING UPPER LOW INTO CENTRAL
WASHINGTON BY MORNING. MODELS SPREAD PRECIP ACROSS THE REGION
OVERNIGHT...MAINLY FOCUSED OVER HIGHER TERRAIN. SFC COLD FRONT
TIMING REMAINS DURING TUE MORNING WITH WINDS RAMPING UP
CONSIDERABLY BEHIND THE FRONT. HAVE ISSUED HIGH WIND WATCH FOR
TUESDAY. GFS AND NAM REMAIN AT THEIR USUAL WIND BIASES WITH NAM
POSTING HIGH WIND VALUES AND GFS REMAINING A LOW WIND ADVISORY.
CURRENT THOUGHTS ARE THAT A HIGH WIND WARNING WILL BE NEEDED FOR
IDAHO ZONES 17/21. WILL POSSIBLY NEED UPGRADE TO DUST STORM
WARNING FOR ZONE 20...WHERE SOUTHWEST WINDS CROSS INTERSTATE 15 IN
HIGH AGRICULTURAL-USE AREAS. FOR TUESDAY AFTERNOON AND EVENING
BOTH GFS AND NAM PUSH DRY SLOT ACROSS FCST AREA WITH LINGERING
OROGRAPHICS IN SOUTHEAST CORNER OF STATE. SOME WRAP AROUND PRECIP
BEGINNING TO IMPACT CENTRAL MTNS AS CENTER OF UPPER LOW BEGINS TO
MIGRATE INTO MONTANA WHILE SECONDARY LOBE ROTATES AROUND INTO
SOUTHERN IDAHO OVERNIGHT. 540 THICKNESS RAIN/SNOW LINE DROPS INTO
EASTERN IDAHO DURING THE NIGHT WITH ANY LINGERING PRECIP PRODUCING
SNOW ABOVE 5000 FEET. MAY NEED TO RE-EVALUATE TEMPS FOR
FROST/FREEZE HEADLINE FOR TUE NIGHT/WED MORNING WITH GUIDANCE
GETTING CLOSE TO FREEZING IN VALLEY AT/ABOVE 4500 FEET. FCST AREA
REMAINS UNDER COOL NORTHERLY FLOW WEDNESDAY WITH GFS/NAM
CONTINUING TO PAINT PRECIP IN EASTERN HIGHLANDS. MODELS BEGIN TO
DIFFER LATE WEDNESDAY AND BEYOND WITH NAM PULLING LOW INTO
NORTHERN PLAINS SLIGHTLY FASTER THAN GFS. ERSULT IS THAT GFS SPINS
ANOTHER LOBE AROUND LOW FOR WED NIGHT WHICH PRODUCES PRECIP OVER
CENTRAL MTNS. HAVE BLENDED BETWEEN THE TWO SOLNS DUE TO
UNCERTAINTY. REMAINDER OF FCST TURNS DRIER FOR THU INTO THE
WEEKEND AS FLAT UPPER RIDGE BUILDS INTO THE REGION. TEMPS
GRADUALLY RISE BACK TO NORMAL LEVELS WITH LITTLE TO NO PRECIP FCST
FOR EASTERN IDAHO. DMH

AVIATION...MID AND HIGH CLOUD CONTINUE TO MOVE INTO EASTERN ID IN
ADVANCE OF ANOTHER POTENT LATE SPRING STORM. WINDS HAVE BEGUN TO
PICK UP NOW ESPECIALLY ACROSS THE SNAKE PLAIN. SOME -SHRA/-TSRA ARE
POSSIBLE THRU THE AFTN NEAR ISLAND PARK AND THE SURROUNDING MTNS.
FOR TONIGHT...AS THE SYSTEM BEGINS TO APPROACH THE AREA A COLD FRONT
WILL BEGIN TO PUSH ACROSS THE AREA. AN INCREASE IN SHOWERS IS
EXPECTED ESPECIALLY ACROSS THE NORTHERN AND CENTRAL MTNS. EXPECT
MAINLY VFR CONDITIONS BUT WITH SHOWERS MVFR/ISOLD IFR CONDITIONS ARE
POSSIBLE. THE FRONT WILL PASS THROUGH THE AREA BEFORE NOON AND THAT
IS WHEN THE WINDS BEGIN TO REALLY BLOW ACROSS EASTERN ID. CURRENT
FCST...WITH SOME CHANGES EXPECTED...CALLS FOR WINDS IN 25 TO 35 KT
RANGE ACROSS THE SNAKE PLAIN WITH GUSTS TO AROUND 45KT...AND
SOUTHERN MTNS WITH 15 TO 25 KT WINDS ACROSS THE REST OF THE REGION.
NUMEROUS -SHRA ARE EXPECTED ACROSS THE MTNS WITH ISOLD -TSRA FOR
AREAS FARTHER EAST TUES AFTN. FOR THE SNAKE PLAIN...THIS IS THE
TYPICAL SYSTEM WHERE THE CHANCE OF SHOWERS IS MINIMAL WITH THE
MOSTLY OPPORTUNITY BEING AROUND FRONTAL PASSAGE AND WITH INSTABILITY
IN THE AFTN HOURS. KEYES

FIRE WEATHER...ANOTHER LATE SPRING STORM SYSTEM IS SET AFFECT THE
WEATHER IN EASTERN ID STARTING LATE TONIGHT AND LASTING UNTIL THE
END OF THE WEEK. THE MAIN LOW WILL TRACK ACROSS MT BUT A GOOD CHUNK
OF THAT SYSTEM WILL MOVE ACROSS THE AREA TOMORROW. RAIN SHOWERS WILL
DEVELOP ACROSS THE NORTHERN AND CENTRAL MTNS AND SPREAD SOUTHEAST
DURING THE DAY TOMORROW. FOR THE SNAKE PLAIN...A SLIGHT CHC OF
SHOWERS IS ALL THAT IS IN THE FCST WITH THE BIG PROBLEM BEING RH
VALUES IN THE 15 TO 25 PERCENT RANGE AND VERY WINDY CONDITIONS
STARTING AROUND MID MORNING. AS OF THE AFTN FORECAST...WINDS OF 20
TO 40 MPH ARE EXPECTED ACROSS THE SNAKE PLAIN AND SOUTHERN MTNS WITH
GUSTS IN EXCESS OF 50 MPH POSSIBLE. THE STRONGEST WINDS SHOULD BE
ACROSS THE MIDDLE OF THE PLAIN. THIS WILL LAST INTO THE EVENING
HOURS. ELSEWHERE...WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS ARE
EXPECTED. RAIN AND SNOW SHOWERS WILL CONTINUE TUES NIGHT AND
WEDNESDAY WITH HIGHER CHANCES ACROSS THE MTNS AND JUST A SLIGHT
CHANCE IN THE SNAKE PLAIN. SNOW LEVELS WILL BE AROUND BE DROPPING TO
AROUND 8000 TO 9000 FT IN THE CENTRAL MTNS TONIGHT AND TO AROUND
6000 TO 6500 FT THERE DURING THE DAY TUES. BY TUES NIGHT...SNOW
LEVELS WILL DROP TO AROUND 4500 TO 5000 FT...THEN REBOUNDING TO 5500
TO 6500 FT WED. WINDS WILL BE MUCH CALMER ON WED BUT STILL RUNNING
AROUND 15 TO 25 MPH WITH HIGHER GUSTS ACROSS THE REGION. IT APPEARS
THAT A RETURN TO SOMEWHAT DRIER AND WARMER WEATHER IS EXPECTED BY
THE WEEKEND...ALTHOUGH IT WILL STILL BE NOT THE USUAL WARM AND DRY
PATTERN SEEN FOR JUNE.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
IDZ017-020-021.

&&
Hazardous weather outlook, Jun 9, 3:01 PM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
301 PM MDT MON JUN 9 2008

IDZ017>025-031-032-102115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
301 PM MDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

15 TO 25 MPH WINDS EXPECTED TODAY ACROSS THE AMERICAN FALLS
RESERVOIR. LAKE WIND ADVISORY HAS BEEN ISSUED THROUGH 8 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT AND ACCOMPANYING DEEP UPPER LOW WILL PASS OVER
IDAHO TUESDAY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 50
TO 60 MPH ARE POSSIBLE ACROSS THE SNAKE PLAIN AND EASTERN MAGIC VALLEY.
A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE AREAS FROM 9 AM MDT
THROUGH 9 PM MDT TUESDAY. BLOWING DUST AND REDUCED VISIBILITIES
ARE LIKELY...ESPECIALLY ACROSS THE UPPER SNAKE PLAIN BETWEEN IDAHO
FALLS AND ROBERTS.

MUCH COOLER TEMPERATURES EXPECTED AFTER THE COLD FRONT PASSES WITH
TEMPERATURES DROPPING INTO THE 30S ACROSS PORTIONS OF THE SNAKE
RIVER PLAIN. RAIN SHOWERS...MOUNTAIN SNOW SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED WITH A RAIN/SNOW MIX WITH ANY SHOWERS
IN THE SNAKE PLAIN TUESDAY NIGHT WITH LITTLE OR NO ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.